• question-icon

    What causes lower abdominal pain while on Doxycycline?

default
Posted on Fri, 21 Jul 2017 in Infections
Question: I am n Doxocyclne for I a caused possibly by diverticulia. Gave been on this medication for two days but I don't feel better. Pain in left lower side. How long does this medicine fake to begin feeling better? Should I be on a liquid diet? Is his the correct med to subscribe. I've had no scans.
XXXXXXX you.
doctor
Answered by Dr. Monika Dede 1 hour later
Brief Answer:
Usually , you can feel better after 3-5 days of the beginning of the antibiotic.

Detailed Answer:
Hello,
I have been through your question.

Please could you explain me if during this time that you are using doxycycline do you have the same intensity of pain as before and do you have fever as well?
Usually it is known that you can feel better after 3-5 days of the beginning of the antibiotic.
So, based on this you should wait 3-5 days to feel better and during this time should drink plenty of water, get changes in diet, starting with liquid- bland diet that is low in fiber until the pain goes away,
and then should increase the amount of fiber.

I hope my answer helps you.
I wish you a quick recovery.
Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Monika Dede 1 hour later
Low temperature and the pan is the same. XXXXXXX I should wait longer for meds to work right.

What us a liquid bland diet. Pain is still throbbing. No relief. Md for only two days, doxycycline. Is it normal to gave the pain?
doctor
Answered by Dr. Monika Dede 18 hours later
Brief Answer:
You should wait 3 -5 days to feel the improvement.

Detailed Answer:
Thank you writing back.
I am sorry for my late response.


You should know that a bland diet includes foods that are soft, not very spicy, and low in fiber and you should not eat spicy, fried, or raw foods.

Based on that you have still pain and fever I suggest to wait 3 days (max 5 days)from the beggining of treatment with doxyciclin and after to speak with your doctor in order to change antibiotic (to take ciprofloxacin and metronidazol).

I hope my answer helps you.
Regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Monika Dede

Infectious Diseases Specialist

Practicing since :2003

Answered : 939 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Ciprofloxacin

doctor1 MD

I have a bad/cold flu for the last few days and I am scheduled to have rhinoplasty a week from tommrorow. I also am taking cipro for a urinary...

doctor1 MD

hi dr. my husband about 1 month ago to be exact was diagnosed with prostitas he was on Co-ciprofloxacin 500mg for 10 days finished the meds and...

doctor1 MD

I am 23 years old. I started having testicular pain around Christmas '10 and on 12/31 went to the doctor and was diagnosed with a UTI and...

doctor1 MD

I have recently been taken off triple therapy for hep c because I ve developed ascites , for prevention of this becoming infected the Hospial have...

doctor1 MD

Hello Doctor, My baby is 10 days old and having a white discharge from left eye and rashes of red patches with white in the middle on body. What...

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away...

doctor1 MD

My husband, 85 yrs old, has experienced chills . The same problem as several times before when he had bladder infections. He takes 1 Ciprofloxacin...

Get personalised answers from verified doctor in minutes across 80+ specialties

140 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Monika Dede
  • Q - Can HIV be contracted from biting someone on the clothing?

  • Q - Suggest treatment for fever, lack of appetite and loose stool

  • Q - Suggest treatment for persistent headache while on antibiotics

  • Q - Suggest treatment for recurrent malaria

  • Q - What does my IGG result report indicate?

  • Q - What causes lymph node swelling while treating tuberculosis?

  • Q - Can HIV be contracted through oral sex?

  • Q - Suggest treatment for red bumps on the vaginal lips and inner groin area

  • Q - Suggest treatment for severe sore throat and jaw pain

  • Q - Is HIV RNA test done 2 weeks post exposure conclusive?

backtotop2